Florida, 2012Wildfire in Florida, May 26, 2012
May 26, 2012 · NWS JAX · 1 event in 1 county or zone
A wildfire about 5 miles WNW of Waldo in Alachua county caused significant visibility restrictions which resulted in some road closures.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wildfire about 5 miles WNW of Waldo in Alachua county caused significant visibility restrictions which resulted in some road closures.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 26, 1:34 PM EST, 2 hours 56 minutes earlier.
Area forecast discussion, May 26, 1:34 PM EST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
234 PM EDT SAT MAY 26 2012
...SUBTROPICAL STORM BERYL TO BRING WINDY AND WET WEATHER FOR THE LAST
HALF OF MEMORIAL DAY WEEKEND...
.SHORT TERM /TONIGHT THROUGH MONDAY/...
SUBTROPICAL STORM BERYL IS MOVING LITTLE THIS AFTERNOON. THE CURRENT
FCST TRACK FROM NHC INDICATES A SOUTHWEST MOVEMENT TONIGHT...WITH
A TURN TO THE WEST SUNDAY...MAKING LANDFALL SUNDAY NIGHT NEAR THE
FL/GA BORDER. TROPICAL STORM WARNINGS CONTINUE FOR COASTAL LOCATIONS
WITH WATCHES FURTHER INLAND. REFER TO LOCAL STATEMENTS FROM NWS
JACKSONVILLE FOR FURTHER DETAILS. WILL CANCEL THE DENSE SMOKE
ADVISORY FOR ALACHUA COUNTY AS CONDITIONS HAVE IMPROVED. CONDITIONS
WILL REMAIN RATHER TRANQUIL ON LAND INTO SUNDAY...WITH THE INITIAL
EFFECTS FROM BERYL ACROSS THE OUTER WATERS LATE TONIGHT. HAVE
DELAYED POP ONSET FOR MOST LAND LOCATIONS UNTIL LATER IN THE DAY
SUNDAY...WITH WIDESPREAD PRECIP ON THE COAST BY LATE AFTN. DID
BUMP UP HIGH TEMPERATURES SUNDAY GIVEN THE LATER PRECIP ONSET AND
A GOOD BIT OF HEATING POSSIBLE UNTIL EARLY AFTN.
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
THE FORECAST EARLY IN THE WEEK WILL BE GOVERNED BY THE TRACK AND
TIMING OF BERYL. WITH CURRENT TIMING THE SYSTEM WILL AFFECT THE
REGION THROUGH MUCH OF THIS PERIOD. GIVEN POTENTIAL UNCERTAINTIES
IN TRACK AND TIMING...WILL KEEP PRECIP GOING THROUGH
WEDNESDAY...FOLLOWING THE EXPECTED DEPARTURE OF THE SYSTEM. HAVE
FAVORED MAV GUIDANCE FOR TEMPS THIS PERIOD...BUT TEMPS COULD
STRUGGLE A BIT MONDAY INTO TUESDAY...DEPENDING ON PRECIP COVERAGE
AND INTENSITY.
AN UPPER TROUGH IS EXPECTED TO DIG INTO THE SOUTHEASTERN UNITED
STATES FOLLOWING THE EXIT OF BERYL. A SURFACE TROUGH IS ANTICIPATED
TO DEVELOP IN THE BASE OF THIS TROUGH AND DRAG A COLD FRONT ACROSS
THE REGION ON FRIDAY. WITH THE COMBINATION OF THE UPPER TROUGH AND
THE COLD FRONT WILL KEEP PRECIP IN FORECAST MID/LATE WEEK...WITH
A BREAK POSSIBLE BY SATURDAY.
HAVE STAYED WITH MEX GUIDANCE FOR TEMPS THIS PERIOD.
&&
.AVIATION...
PREVAILING VFR CONDITIONS ARE EXPECTED THIS AFTERNOON AND
EVENING...WITH GUSTY WINDS. EXPECTING WINDS TO DECREASE SOMEWHAT
OVERNIGHT INLAND...WHICH COULD ALLOW SMOKE TO SETTLE TOWARD THE
SURFACE...REDUCING VISIBILITIES...ESPECIALLY AT KGNV AND KVQQ.
&&
.MARINE...
TROPICAL STORM WARNINGS REMAIN IN EFFECT FOR THE COASTAL WATERS.
WINDS/SEAS WILL INCREASE LATER TONIGHT FOR THE OUTER WATERS...WITH
CONDITIONS WORSENING FURTHER SUNDAY. CONDITIONS WILL BEGIN TO
SLOWLY IMPROVE MONDAY...BUT SCA CONDITIONS WILL BE LIKELY INTO
MIDWEEK.
RIP CURRENTS: HIGH RISK THROUGH MONDAY.
&&
.FIRE WEATHER...
A FIRE DANGER STATEMENT IS IN EFFECT FOR THE SUWANNEE VALLEY DUE
TO RELATIVE HUMIDITY VALUES FALLING TO AROUND 35...ALONG WITH HIGH
DISPERSIONS AND GUSTY WINDS. STRONGER WINDS WILL BE EXPECTED ALONG
THE ATLANTIC COAST THIS AFTERNOON BUT RELATIVE HUMIDITIES THERE
WILL BE MUCH HIGHER. RELATIVE HUMIDITIES WILL INCREASE SUBSTANTIALLY
ON SUNDAY AND THEN REMAIN ABOVE CRITICAL VALUES INTO NEXT WEEK DUE
TO INCREASING RAIN CHANCES.
RAIN CHANCES WILL BE INCREASING AS A RESULT OF SUBTROPICAL STORM
BERYL. AS A RESULT OF BERYL...A TROPICAL STORM WARNING IS IN EFFECT
FOR THE COASTAL COUNTIES AND A TROPICAL STORM WATCH IS IN EFFECT
FOR A PORTION OF THE INLAND AREAS. TROPICAL STORM CONDITIONS ARE
EXPECTED TO REACH THE COAST ON SUNDAY AFTERNOON AND THE EXACT
MAGNITUDE OF THE WINDS WILL ULTIMATELY BE DETERMINED BY THE EVENTUAL
TRACK AND INTENSITY OF THE STORM. RAINFALL TOTALS OF 2 TO 4 INCHES
ARE POSSIBLE FROM SUNDAY INTO NEXT WEEK...WITH THE HIGHEST AMOUNTS
ALONG THE COAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 70 89 70 86 / 10 60 70 70
SSI 75 82 74 85 / 20 80 80 80
JAX 70 84 71 85 / 20 80 90 80
SGJ 72 82 73 85 / 20 90 100 80
GNV 68 88 70 85 / 10 70 80 80
OCF 68 88 70 85 / 10 70 80 80
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...TROPICAL STORM WATCH FOR BAKER-BRADFORD-CLAY-PUTNAM-UNION.
TROPICAL STORM WARNING FOR DUVAL-FLAGLER-NASSAU-ST JOHNS.
HIGH RIP CURRENT RISK FROM 6 PM EDT THIS EVENING THROUGH MONDAY
AFTERNOON FOR DUVAL-FLAGLER-NASSAU-ST JOHNS.
GA...TROPICAL STORM WATCH FOR APPLING-BACON-BRANTLEY-CHARLTON-CLINCH-
PIERCE-WARE-WAYNE.
TROPICAL STORM WARNING FOR COASTAL CAMDEN-COASTAL GLYNN-INLAND
CAMDEN-INLAND GLYNN.
HIGH RIP CURRENT RISK FROM 6 PM EDT THIS EVENING THROUGH MONDAY
AFTERNOON FOR COASTAL CAMDEN-COASTAL GLYNN.
AM...TROPICAL STORM WARNING FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH
FL 20 NM TO 60 NM OFFSHORE-ALTAMAHA SOUND GA TO FERNANDINA
BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST AUGUSTINE FL 20
NM TO 60 NM OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL
OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.
&&
ALLEN/STRUBLE/LETRO/WALKERHazardous weather outlook, May 26, 12:45 PM EST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
145 PM EDT SAT MAY 26 2012
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-271100-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
145 PM EDT SAT MAY 26 2012
THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA...AND THE
ADJACENT COASTAL WATERS.
...TROPICAL STORM WARNING IN EFFECT FOR NORTHEAST FLORIDA AND
SOUTHEAST GEORGIA COASTLINE...
...TROPICAL STORM WATCH IN EFFECT FOR BAKER...UNION...BRADFORD...
CLAY...PUTNAM...WARE...BRANTLEY...CHARLTON...WAYNE...PIERCE...
APPLING...BACON AND CLINCH COUNTIES...
...HIGH RISK OF RIP CURRENTS...
...HEAVY RAINFALL POSSIBLE FROM SUNDAY INTO EARLY NEXT WEEK...
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SUBTROPICAL STORM BERYL WILL MOVE SOUTHWEST OFF SOUTH CAROLINA
COAST THROUGH TONIGHT. TROPICAL STORM WARNINGS ARE IN EFFECT
FROM THE VOLUSIA/BREVARD COUNTY LINE IN NORTHEAST FLORIDA NORTH
TO EDISTO BEACH SOUTH CAROLINA. SEE THE SUBTROPICAL STORM LOCAL
STATEMENT FOR MORE DETAILS.
EASTERLY SWELL WILL INCREASE AS BERYL APPROACHES...PRODUCING A
HIGH RISK OF RIP CURRENTS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SUBTROPICAL STORM BERYL WILL APPROACH FROM THE EAST ON SUNDAY AND
THEN MOVE WEST INTO THE AREA LATE SUNDAY AND MONDAY. BERYL IS
FORECAST TO REMAIN INLAND BEFORE EMERGING OVER THE ATLANTIC WATERS
TUESDAY NIGHT. SEE THE SUBTROPICAL STORM LOCAL STATEMENT FOR MORE
DETAILS ON THE LOCAL IMPACTS.
A HIGH RISK OF RIP CURRENTS WILL CONTINUE THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Local storm report, May 26, 4:28 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
528 PM EDT SAT MAY 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM RIP CURRENTS TALBOT ISLAND 30.47N 81.42W
05/26/2012 DUVAL FL EMERGENCY MNGR
EIGHT INDIVIDUALS RESCUED FROM SURF. EARLY REPORTS ARE
THAT SEVERAL CHILDREN ON BOOGIE BOARDS WERE PULLED OUT TO
SEA AND SEVERAL ADULTS ATTEMPTED TO RESCUE THEM.ALL
BECAME EXHAUSTED REQUIRING RESCUE BY FIRE RESCUE
UNITS.ONE OF THE RESCUED INDIVIDUALS WAS TRANSPORTED TO
THE HOSPITAL.
&&
SANDRIKWildfire, Alachua
- When
- May 26, 4:30 PM EST to 6:30 PM EST
- Where
- Alachua forecast zone
- Reported by
- Broadcast Media
The wildfire produced widespread smoke which caused road closures including parts of County Road 225 and County Road 1475 in Alachua county. State Road 121 was closed between U.S. Highway 441 and Northeast 156th Ave. The wildfire was about 75% contained...and had burned to more than 1500 acres.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Arizona, May 26, 20121 death · 1 event
- Hail and Damaging Wind in Wisconsin, May 26, 2012$760,000 · 1.75 in hail · 9 events
- High Wind in Kansas, May 26 to 27, 2012$224,000 · 71 kt wind · 11 events
- Hail and Lightning Strike in Minnesota, May 26, 2012$175,000 · 1.75 in hail · 11 events
- Flood and Hail in Wisconsin, May 26, 20121 injured · $30,000 · 1.75 in hail · 7 events
- Tropical Storm and Flash Flood in Georgia, May 26 to 29, 2012$13,000 · 26 events
- Flash Flooding in Pennsylvania, May 26, 2012$35,000 · 5 events
- High Wind in Colorado, May 26, 201255 kt wind · 16 events
- Hail and Damaging Winds in New York, May 26, 2012$13,000 · 1 in hail · 6 events
- Wildfire and Rip Current in Florida, May 26, 20121 injured · 2 events
- Dust Storm and High Wind in Arizona, May 26, 201256 kt wind · 9 events
- Hail and High Wind in New Mexico, May 26, 201267 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 387590.